MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 8 NON-CEM; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 8 NON-CEM; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Model Number 75100481
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during the preparation of the material for surgery, when the stem was removed from the packaging, it was found that the innermost packaging level did not have a vacuum or was sealed.The product was not used due to the risk of not being sterile.The procedure was completed using a s+n backup device.No surgical delay or injury to the patient was reported.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that, during the preparation of the material for surgery, when a polarstem lateral ti/ha size 8 was removed from the packaging, it was found that the innermost packaging level did not have a vacuum or was even sealed.The product was not used due to the risk of not being sterile.The procedure was completed using a s+n backup device.To date the claimed article, which intent use is in treatment, including damaged or inproper sealed packaging was not returned for investigation.In this case this would be quite helpful to fully investigate the case.However, a product history review was performed.The corresponding batch record did not reveal any deviation which could explain the occurred failure of the device.For the reported batch number no other complaint can be found.The risk of an unsealed device packaging is covered in our corresponding risk file and rated as low.In our current instruction for use for hip implants lit.12.23 ed.05/16 it is mentioned that the device should not be used if the packaging shows any damage.Should the article get available in future this case will be re-assigned.S+n will monitor this device for similar issues.

Brand Name
POLARSTEM STEM LAT.TI/HA 8 NON-CEM
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11409074
Report Number9613369-2021-00092
Device Sequence Number3853392
Product Code LZO
UDI-Device Identifier07611996118728
UDI-Public07611996118728
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2022
Device Model Number75100481
Device Catalogue Number75100481
Device Lot NumberB1508861
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/07/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1